Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 73, NWS Tallahassee, FL

July 26, 2013Decatur County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jul 26, 2013, 10:24 AM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2013, 10:24 AM EDT (14:24 UTC)
Expired
Jul 29, 2013, 1:57 AM EDT
In force
64 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Decatur County, GA, Miller County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 16.81 ft at Jul 26, 2013, 6:00 AM EDT.

actionminormoderate1214161807/2607/2707/2807/2907/30
Action stage
12 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WGUS82 KTAE 261424
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT FRI JUL 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD AFFECTING WAKULLA 
  COUNTY 

.(WRITE TODAYS STORY HERE.  THIS IS OPEN FORMAT.  DISCUSS HOW MUCH 
RAIN FELL AND ANY INTERESTING OR USEFUL INFORMATION ABOUT HOW THE 
RIVER IS RESPONDING UPSTREAM AND DOWNSTREAM AND INFORMATION ABOUT 
OTHER FLOODING IN THE BASIN. IF NO OTHER FLOODING IS EXPECTED 
DOWNSTREAM, THAT COULD BE DISCUSSED AS WELL. THERE ARE PLENTY OF 
EXAMPLES IN NWSI 10-923) 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-271424-
/O.NEW.KTAE.FL.W.0073.130726T1424Z-000000T0000Z/
/IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/
1024 AM EDT FRI JUL 26 2013

* AT 10:00 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 16.6 FEET.
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING 
  AREAS.

$$

FLC129-270000-
/O.EXT.KTAE.FL.W.0066.000000T0000Z-130727T0000Z/
/NEPF1.1.ER.130724T0200Z.130725T0900Z.130726T1800Z.NO/
1024 AM EDT FRI JUL 26 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH  
  SATURDAY.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING BEGINS.

$$
2 follow-up statements
505 
WGUS82 KTAE 261502
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EDT FRI JUL 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND
  SEMINOLE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-271502-
/O.CON.KTAE.FL.W.0073.000000T0000Z-000000T0000Z/
/IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/
1102 AM EDT FRI JUL 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.1 FEET 
  BY LATE TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING 
  AREAS.

$$
732 
WGUS82 KTAE 290557
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 AM EDT MON JUL 29 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND
  SEMINOLE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC087-201-253-290627-
/O.CAN.KTAE.FL.W.0073.000000T0000Z-130729T0557Z/
/IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/
157 AM EDT MON JUL 29 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SPRING CREEK NEAR IRON CITY (CR 16).
* AT 1:00 AM MONDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 26, 9:48 AM EDT, 36 minutes earlier.

Area forecast discussion, Jul 26, 9:48 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EDT Fri Jul 26 2013

.NEAR TERM [Through Tonight]...
Morning KTAE sounding shows significant changes from the past
several days. The atmosphere is quite a bit drier today, with PWAT
values down near 1.5 inches. The lowest levels are drier as well,
with dewpoints likely to mix out into the upper 60s or lower 70s
this afternoon. This will yield much less instability than has
been the case recently. These thermodynamic conditions combined
with weak ridging aloft today should result in limited convective
coverage this afternoon. Latest hi-res model guidance suggests
that the best chances for scattered storms today will be
along the I-75 corridor. Current PoP distribution reflects this,
with only updates this morning to lower to PoPs a bit to account
for dry conditions in the sounding.

&&

.SHORT TERM [Saturday Through Sunday]...
Tonight, the longwave pattern commences with ridging over Wrn
states, a reenergized trough digging over the MS River Valley and
weak ridging over Ern seaboard. By sunrise Sat, trough axis will
pivot to Wrn Gulf region with Ern ridge shunted into Atlc. At
surface ,low along New England coast with cold front SWD down
extreme Wrn Atlc then WNW becoming stationary and weakening across
N FL/AL/GA border. Strong ridge persists across S FL/Srn Gulf of
Mex. Area model sounding PWATs driest in awhile, ranging from 1.2
to 1.6 inches. 0-20% W-E pop gradient. Inland lows in the low 70s.

On Sat, a broad H5 cyclonic flow pattern will dominate the Ern
Conus. Strong H5 low forms within trough across Great Lakes and
deepens during day. Assocd shortwave drops down into trough then
Ewd across Gulf region sharpening trough with axis from low down
into Cntrl Gulf of Mex. This shifts flow back to SWLY. Dissipating
frontal boundary lifts Nwd. So small increase in moisture with
area PWATS raised to 1.6 to 1.8 inches. Weak steering flow and and
Gulf seabreeze and mesoscale boundary clashes can generate heavy
rain and strong storms inland during the afternoon. 20-30% S-N pop
gradient. Highs in low to mid 90s with heat indices in the upper
90s.

On Sun, H5 low shifts Ewd with trough axis now Swd into NE gulf
with deep layer ridging over Wrn Atlc. Remnants of frontal
boundary lifts to Cntrl AL/GA placing more of CWA in warm sector.
PWATS nudge up to 1.6 to 1.9 inches. With better upper support and
higher PWATs especially Nrn counties, chance for strong to isold
severe storms increase. Will go with 30-50% S-N pop gradient. With
more clouds, inland highs drop to near 90 NW to mid 90s SE but
with more moisture, heat indices rise to mid 90s NW to around 100
SE.

&&

.LONG TERM [Sunday Night through Thursday]...
Even though the initial troughing which is bringing us the
temporary hotter and drier conditions will remain across the
eastern U.S., both temps and PoPs are gradually expected to return
towards more typical climo levels for this time of year.

&&

.AVIATION [Through 12Z Saturday]...
VFR conditions are expected to prevail with a much drier airmass
in place today. Best chance of afternoon storms will be at KVLD.

&&

.MARINE...
High pressure is expected to dominate with generally light winds
and low seas.

&&

.FIRE WEATHER...
Relative humidity values will remain above critical levels for
the foreseeable future. Additionally, weak flow aloft will keep
afternoon dispersions in acceptable ranges. Red Flag conditions
are not anticipated.

&&

.HYDROLOGY...
There are several river points in either action stage or minor flood
stage. However, additional rainfall over the next couple of days
will be quite minimal at best, with no further contributions
expected to increased flow. The most up to date, specific river
forecast information can be found on our local AHPS page at

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   94  72  93  73  92 / 30  10  30  20  40
Panama City   89  76  89  75  86 / 20  10  20  20  30
Dothan        92  73  91  71  90 / 10  10  30  30  40
Albany        92  73  92  72  91 / 30  10  40  30  40
Valdosta      95  73  94  73  93 / 40  20  30  30  40
Cross City    93  73  91  72  93 / 40  20  20  20  30
Apalachicola  90  76  89  76  89 / 20  10  20  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Camp
SHORT TERM...Block
LONG TERM...Gould
AVIATION...Camp
MARINE...Camp/Block
FIRE WEATHER...Block
HYDROLOGY...Gould

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningTAEBen Hill34 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.